MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513740
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal covered stent was to be implanted in the esophagus to treat a malignant 8 cm esophageal stricture during a metal stenting procedure performed on (b)(6) 2024.The patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the stent could not be deployed, even after multiple attempts at pulling the deployment suture.The stent was removed from the patient partially deployed on the delivery system, and the procedure was completed with a different model of esophageal stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block a2: the patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a15 captures the reportable event of a stent's partial deployment.
 
Additional Manufacturer Narrative
Block a2: the patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a15 captures the reportable event of a stent's partial deployment.Bock h11: an ultraflex esophageal distal release stent was received for analysis.The stent was returned partially deployed.Visual inspection was performed and found the shaft was bent.Functional examination was performed by pulling the finger ring and the stent was deployed without resistance felt.No other damages were noted to the stent and delivery system.Product analysis confirmed the reported event of stent partially deployed.The damages noted were most likely due to procedural factors encountered during the procedure.It may be the characteristics of the lesion, the techniques used by the physician, or the amount of force applied to the device during use resulted to the damages observed.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal covered stent was to be implanted in the esophagus to treat a malignant 8 cm esophageal stricture during a metal stenting procedure performed on (b)(5) 2024.The patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the stent could not be deployed, even after multiple attempts at pulling the deployment suture.The stent was removed from the patient partially deployed on the delivery system, and the procedure was completed with a different model of esophageal stent.There were no patient complications reported as a result of this event.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18540239
Report Number3005099803-2024-00076
Device Sequence Number9163367
Product Code ESW
UDI-Device Identifier08714729716167
UDI-Public08714729716167
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Model NumberM00513740
Device Catalogue Number1374
Device Lot Number0030616076
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/01/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceAsian